MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.5MM X 12MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS45012
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the stent (subject device) did not open on the proximal end after deployment.The physician used snare devices to retrieve the subject stent out of the patient's anatomy.After several attempts, the physician was able to snare the device and move it proximally to a less concerning location in the vasculature.The subject stent couldn't be retrieved entirely from the patient's vasculatures as it got stuck in a turn.A stent was deployed across the unopened subject stent to prevent it from free-floating in the patient's anatomy and push it to the less concerning location in the vasculature.Additional medication was administered to the patient due to this event.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided indicates the stent did not open on the proximal end after deployment.It was not removed from the patient after several attempts using a 4mm snare device along with a 6mm stent retriever device, but was left in the internal carotid artery due to getting stuck in a turn, and was tacked down with a stent.The patient is in good condition with no deficits.The patient was loaded with brelinta the morning of the procedure and was also taking aspirin.Prus were taken prior to the procedure.The patient was put on an overnight heparin drip after the procedure.The overnight heparin drip was not originally planned.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported ¿stent failed/unable to open¿ and "un-retrieved device fragments".
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.5MM X 12MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14432834
Report Number3008881809-2022-00233
Device Sequence Number14753134
Product Code OUT
UDI-Device Identifier07613327386592
UDI-Public07613327386592
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model NumberFDS45012
Device Catalogue NumberFDS45012
Device Lot Number22767506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 5 DISTAL ACCESS CATHETER (STRYKER); BMX LONG SHEATH (PENUMBRA); EXCELSIOR XT-27 MICROCATHETER (STRYKER); GOOSENECK SNARE DEVICE (MEDTRONIC); SOLITAIRE STENT RETRIEVER (MEDTRONIC)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown